Asymptotics of averaged turbulent transfer in canopy flows

Mohammed, F. J. and Strunin, D. V. and Ngo-Cong, D. and Tran-Cong, T. (2015) Asymptotics of averaged turbulent transfer in canopy flows. Journal of Engineering Mathematics, 91 (1). pp. 81-104. ISSN 0022-0833

Abstract

We formulate and analyse a long-time asymptotic model of dispersion in turbulent canopy flows, of an urban or industrial nature. The model is formulated in terms of the concentration averaged across the flow, for example over river depth. The general approach that laid a firm foundation for the averaging procedure was proposed by Roberts and co-authors in the late 1980s. We derive an evolution partial differential equation for the averaged concentration, involving first, second and higher derivatives with respect to spatial coordinates. The coefficients of the equation are derived and analysed against the parameters characterising the turbulent flow. In particular, we show that, in the limit of large flow depths, the values of the coefficients coincide with those obtained earlier for the flow over a smooth bottom.


Statistics for USQ ePrint 26730
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: Permanent restricted access to published version due to publisher copyright policy.
Faculty / Department / School: Current - Faculty of Health, Engineering and Sciences - School of Agricultural, Computational and Environmental Sciences
Date Deposited: 11 Feb 2015 01:24
Last Modified: 15 Sep 2016 06:16
Uncontrolled Keywords: canopy; dispersion; roughness; turbulent flow
Fields of Research : 09 Engineering > 0915 Interdisciplinary Engineering > 091508 Turbulent Flows
01 Mathematical Sciences > 0101 Pure Mathematics > 010110 Partial Differential Equations
01 Mathematical Sciences > 0102 Applied Mathematics > 010201 Approximation Theory and Asymptotic Methods
Socio-Economic Objective: E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
Identification Number or DOI: 10.1007/s10665-014-9737-y
URI: http://eprints.usq.edu.au/id/eprint/26730

Actions (login required)

View Item Archive Repository Staff Only